MAUDE Adverse Event Report: CORDIS CASHEL FEMORAL 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CASHEL FEMORAL 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported by the (b)(6) study, approximately four months post optease retrievable vena cava filter implantation, the patient went to the primary care physician and was admitted for pain and swelling in bilateral legs.An ultrasound was done and a bilateral occlusive and nonocclusive thrombosis was reported, however, the degree of occlusion was not reported.The subject was discharged on four days later with bilateral deep vein thrombosis (dvt) ongoing.Then, approximately a month later, the patient presented back to the hospital with the same complaint.Interventional radiology procedure was performed; however, it was incomplete due to high risk of bleeding from aneurysm.Intravenous heparin therapy continued and the patient was dosed with coumadin.The patient was discharged two days later.Five months and five days post device implantation, the patient presented back to the hospital with bilateral dvt.Bilateral lower extremities venous doppler showed occlusive dvt.Oral anti-coagulation therapy failed due to non-compliance.The patient was discharged two days later.The event was reported as ongoing at the time of discharged.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.The filter placement was indicated as a pre-operative prophylaxis for an orthopedic surgery.The patient was taking blood thinners prior to the index procedure and post discharge.An ultrasound was done on the lower extremities and an occlusive thrombosis was seen on the left common femoral, greater saphenous, proximal and mid superficial femoral veins, non-occlusive thrombosis of the left lower superficial femoral vein and popliteal vein.An occlusive thrombosis on the right common femoral, greater saphenous, superficial femoral, popliteal, peroneal and anterior tibial veins and non-occlusive thrombosis in posterior tibial vein.On the initial discharge, patient was taking anti-malarial and anti-coagulant medications and after follow-up; two blood thinner medications were given.One year, five months and twenty-one days post device implantation, ultrasound reveal persistent bilateral occlusive dvts.The device was not returned for analysis.A device history record review of lot 17736065 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed, and no determination of possible contributing factors could be made.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Thrombus in the filter does not represent a device malfunction.Thrombosis in the filter is a well-known potential complication.Factors that may have influenced the event include patient, pharmacological and lesion.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.The dhr reviews does not suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective action will be taken.
 
Event or Problem Description
As reported by the (b)(6) study, approximately four months post optease retrievable vena cava filter implantation, the patient went to the primary care physician and was admitted for pain and swelling in bilateral legs.An ultrasound was done and a bilateral occlusive and nonocclusive thrombosis was reported, however, the degree of occlusion was not reported.The subject was discharged on four days later with bilateral deep vein thrombosis (dvt) ongoing.Then, approximately a month later, the patient presented back to the hospital with the same complaint.Interventional radiology procedure was performed; however, it was incomplete due to high risk of bleeding from aneurysm.Intravenous heparin therapy continued and the patient was dosed with coumadin.The patient was discharged two days later.Five months and five days post device implantation, the patient presented back to the hospital with bilateral dvt.Bilateral lower extremities venous doppler showed occlusive dvt.Oral anti-coagulation therapy failed due to non-compliance.The patient was discharged two days later.The event was reported as ongoing at the time of discharged.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.The filter placement was indicated as a pre-operative prophylaxis for an orthopedic surgery.The patient was taking blood thinners prior to the index procedure and post discharge.An ultrasound was done on the lower extremities and an occlusive thrombosis was seen on the left common femoral, greater saphenous, proximal and mid superficial femoral veins, non-occlusive thrombosis of the left lower superficial femoral vein and popliteal vein.An occlusive thrombosis on the right common femoral, greater saphenous, superficial femoral, popliteal, peroneal and anterior tibial veins and non-occlusive thrombosis in posterior tibial vein.On the initial discharge, patient was taking anti-malarial and anti-coagulant medications and after follow-up; two blood thinner medications were given.One year, five months and twenty-one days post device implantation, ultrasound reveal persistent bilateral occlusive dvts.
 
Additional Manufacturer Narrative
Additional information was received and was updated in the first paragraph below.There were no other changes made.As reported by the preserve study, approximately four months post optease retrievable vena cava filter implantation, the patient went to the primary care physician and was admitted for pain and swelling in bilateral legs.An ultrasound was done and a bilateral occlusive and nonocclusive thrombosis was reported, however, the degree of occlusion was not reported.The subject was discharged on four days later with bilateral deep vein thrombosis (dvt) ongoing.Then, approximately a month later, the patient presented back to the hospital with the same complaint.Interventional radiology procedure was performed; however, it was incomplete due to high risk of bleeding from aneurysm.Intravenous heparin therapy continued and the patient was dosed with coumadin.The patient was discharged two days later.Five months and five days post device implantation, the patient presented back to the hospital with bilateral dvt.Bilateral lower extremities venous doppler showed occlusive dvt.Oral anti-coagulation therapy failed due to non-compliance.The patient was discharged two days later.The event was reported as ongoing at the time of discharged.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.The filter placement was indicated as a pre-operative prophylaxis for an orthopedic surgery.The patient was taking blood thinners prior to the index procedure and post discharge.An ultrasound was done on the lower extremities and an occlusive thrombosis was seen on the left common femoral, greater saphenous, proximal and mid superficial femoral veins, non-occlusive thrombosis of the left lower superficial femoral vein and popliteal vein.An occlusive thrombosis on the right common femoral, greater saphenous, superficial femoral, popliteal, peroneal and anterior tibial veins and non-occlusive thrombosis in posterior tibial vein.On the initial discharge, patient was taking anti-malarial and anti-coagulant medications and after follow-up; two blood thinner medications were given.One year, five months and twenty-one days post device implantation, ultrasound reveal persistent bilateral occlusive dvts.Approximately two years after the procedure, the subject received an angiogram for worsening edema bilaterally in his lower extremities.R>l.Venogram showed significant occlusions with collateralization (100% occluded).The event was ongoing when the subject completed his twenty-four month visit and ended the study thirty-five days later.The pi considered the event expected and possibly related to the device or index procedure.The device was not returned for analysis.A device history record review of lot 17736065 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed, and no determination of possible contributing factors could be made.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Thrombus in the filter does not represent a device malfunction.Thrombosis in the filter is a well-known potential complication.Factors that may have influenced the event include patient, pharmacological and lesion.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.The dhr reviews does not suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective action will be taken.

Brand Name
FEMORAL 55CM KIT
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9872278
Report Number9616099-2020-03596
Device Sequence Number2878167
Product Code DTK
UDI-Device Identifier20705032072899
UDI-Public20705032072899
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number466F230AF
Device Catalogue Number466F230AF
Device Lot Number17736065
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age49 YR